By Topic

Redundant robotic chains on Riemannian submersions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
C. Altafini ; Dept. of Math., R. Inst. of Technol., Stockholm, Sweden

The paper introduces the notion of Riemannian submersion for the modeling and control of certain types of redundant robotic chains. In the robotics literature, the redundant case is normally treated only in numerical terms, as the need to resort to pseudoinversion techniques is usually considered a barrier to the use of analytic or geometric methods. Using Riemannian submersions, however, we can single out a particular type of inverse, the horizontal lift, with distinguished properties with respect to the infinitely many possible others. Quite remarkably, for a wide class of robotic chains, characterized by the vanishing of the curvature tensor, such horizontal lift coincides with the curve obtained from the Moore-Penrose pseudoinverse of the Jacobian.

Published in:

IEEE Transactions on Robotics and Automation  (Volume:20 ,  Issue: 2 )